|Lypodystrophy while on Viread, Kaletra and Rescriptor
May 6, 2004
35 yo male, positive for 12 years, current meds are Viread, Kaletra and Rescriptor. I have noticed that my stomach is bloated most of the time and have on-going diarrea. What is the risk of worsening lypodystrophy on this regimen?
| Response from Dr. Conway
There are now good long-term data on Viread to show that lipodystrophy is quite rare on this medication. The same can be said of Rescriptor, although it is used much less frequently in clinical practice.
Although lipodystrophy can sometimes occur without any medications being involved, the Kaletra is the likeliest one to be associated with its development (at least considering the medications you are on).
A number of strategies have been tried to address this issue. For instance, if your viral load is undetectable, you could make a single drug switch from the Kaletra to nevirapine, or perhaps to atazanavir (although there are significantly less data for the atazanavir strategy).
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.